This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I was diagnosed with bipolar with psychotic features in 1988. For eight years I've been on Depakote, Navane, Zoloft, klonopin.I was taken off Navane,Zoloft, and Klonopin three weeks ago. Now i'm on depakote, celexa, and zyprexa. I'm dizzy when I turn my head and can't keep my balance. I'm having zaps like electricity going through my head. I can't sleep over 6 hours, can't drive and cant concentrate to carry on a conversation. I cant walk when I try to enter a public place with a lot of people but that goes away when I get back in the vehicle. With Navane and zoloft , I was in a stupor all the time but I could function to some limited extent. I had no sex drive for 8 years is the reason I asked to change. I'm seeing my doctor in two days. should I wait this out for it to get better or should I go back to the old meds. I need help bad.
this is too complicated a set of mediations to give you a good answer because some of these symptoms could be primary, not enough medication, and some could be from the medication. ONly you and your doctor can sort this out, so you should see him or her as soon as you can.
From my experience with depression medicine if you arnt weened off of it then those "zaps" are horrible. I was on Effexor for years (about 8 years) and I had to lower the dose weekly. It seems like an aggresive (aggressive) thing to do just to take you off without weaning you off first. Ask your doctor about that. I bet that is what it is from. I couldnt function at all when that happend to me. When I was down to about 25mg I switched to paxil and iM just fine./ Im also Bi-polar. So i can understand depression quit well. Im here if you need to talk. The best to you.
this may sound strange, but i was excited when i read that u were having these "zaps" in ur head. :) I've had those "zaps" for 8 yrs now. they first started after i was diagnosed and prescribed elavil. Even tho i have stopped the elavil and have been prescribed dozens of other medications, i still have the "zaps". Sometimes they go on for days. Sometimes i wont have them for weeks. i have been diagnosed, bipolar, schizoidal, panic/anxiety disorder, ptsd and borderline personality. currently i only take paxil and depakote. i have been seeing a therapist for 2 months for talk therapy but havn't been able to see a psychiatrist there yet. (they r very busy and shorthanded) my general med. doc put me on the meds. i know i need a psychiatrist to straighten me out on other medication. hopefully xanax or klonipen. the paxil doesnt help much with the anxiety and panic. anyway, back to the subject (sorry). No one has been able to figure out what the zaps r caused from or why they may be happening. i don't think it has anything to do with meds because of my having them on all or none. do u feel like ur eyes wiggle in ur head and u lose vision and a buzzing in ur ears. and does ur tongue and nose go numb or get pins and needles? i do. it's extremely disconcerting!! it has caused me to stumble and fall. the last time breaking 2 ribs. i'm going to a nuerologist soon. i have a couple of herniated discs in my neck. and a couple protruding. from c-4 thru c-7. it's possible that damaged nerves is causing this. have u had any problems with ur neck or back? had an mri? well, if it's not that, i don't know what i'll do. if u find out what it could be would let me know? i'd really appreciate it. hopefully i can stop it before i fall and break my neck LOL! Thanks for any help. (from anyone) charlee
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.